Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 25, NWS Tulsa, OK

July 1, 2021Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jul 1, 2021, 1:51 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 1:51 PM CDT (18:51 UTC)
Expired
Jul 1, 2021, 4:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

436 
WGUS44 KTSA 011851
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
151 PM CDT Thu Jul 1 2021

OKC143-145-012145-
/O.NEW.KTSA.FA.W.0025.210701T1851Z-210701T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-Wagoner OK-
151 PM CDT Thu Jul 1 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Southeastern Tulsa County in northeastern Oklahoma...
  West Central Wagoner County in northeastern Oklahoma...

* Until 445 PM CDT.

* At 151 PM CDT, Doppler radar indicated the heavy rain has ended 
  though scattered showers will continue across the area this 
  afternoon. Flooding may be ongoing or could begin shortly as 
  additional runoff occurs in the warned area. Between 2.5 and 5 
  inches of rain have fallen from the Tulsa metro area into far 
  western Wagoner County.

* Some locations that will experience flooding include...
  Tulsa...                           Broken Arrow...
  Sand Springs...                    Bixby...
  Jenks...                           Coweta...
  Jenks Riverside Airport...         Oneta...
  Stonebluff...                      Leonard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3608 9607 3616 9607 3616 9600 3616 9581
      3610 9576 3603 9570 3587 9573 3602 9603
      3603 9603 3604 9603 3606 9603 3607 9603
      3608 9603

$$

24

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 1, 11:57 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 1, 11:57 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1157 AM CDT Thu Jul 1 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Shower and thunderstorm impacts are likely at all terminals during
the first 4 to 6 hours of the valid TAF period, with tempo
IFR/MVFR ceilings and visibilities expected. MLC and FSM will be
most likely to see prolonged periods of such, with more isolated
to scattered afternoon activity expected for the NE OK and far NW
AR terminals. Activity should diminish during the evening. MVFR
ceilings should affect all terminals for much of the latter half
of the valid TAF period, with potential for reduced visibilities
within a few hours of sunrise at the NE OK terminals, as well.
MLC/FSM may see additional shower and thunderstorm impacts mid to
late morning tomorrow and will cover with PROB30s.

&&

.PREV DISCUSSION... /Issued 1035 AM CDT Thu Jul 1 2021/

..UPDATE...

DISCUSSION...
The biggest concern in the short term is the ongoing locally heavy
rain and flooding across parts of northeast and east central
Oklahoma. Mesoanalysis clearly shows a pronounced area of well
over 2 inch precipitable water values centered over northeast
Oklahoma, in addition to locally favorable moisture transport
vectors, both leading to repeated rounds of training, efficient
showers/storms. A slow southward trend in the current activity is
noted in recent radar data, which should continue through the day,
albeit not as fast as the HRRR would suggest. If the current
activity does move southward as expected, additional showers and
thunderstorms will be possible mid to late afternoon across some
of these same areas.

The main change to the going forecast has been to add Cherokee and
Adair counties to the Flash Flood Watch, given some of the
rainfall totals that have occurred this morning. Tweaks were also
made to the near term POPs to better capture the current activity.
The afternoon POPs look good for now. Will have to watch highs
closely, especially in northeast Oklahoma, as they could need to
be reduced some if the current showers and thunderstorms don't
move out as quickly as currently expected.

PREV DISCUSSION... /Issued 625 AM CDT Thu Jul 1 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma
and western Arkansas with scattered showers and storms
across northeast Oklahoma and western Arkansas. These conditions
will continue through much of the day as the shower and storms
activity continues as a cold front slowly moves through the region.

PREV DISCUSSION... /Issued 258 AM CDT Thu Jul 1 2021/

DISCUSSION...
Satellite imagery/areas radars are detecting developing convection
from western KS into far southeastern KS, along the northern
periphery of the upper ridge. Storm motion should become more
southeasterly through the rest of the night, with storm chances
increasing across parts of northeast OK into northwest AR towards
daybreak. Slow storm motions and anomalously high PWATs will
result in pockets of locally heavy rainfall.

CAMs are displaying considerable spread with the various
convection elements through the day, although the overall trend of
a southward shift of the heavier rain axis into southeast OK
during the afternoon/early evening is maintained. Not planning on
expanding the watch into southeast OK/northwest AR as these areas
have seen considerably less rainfall over the past 4-5 days than
areas farther north. But given the timing concerns, will extend
the existing watch across northeast OK through the remainder of
the afternoon.

Drier low-level air will overspread the region behind the front,
with fine (i.e. lower humidity) weather shaping up for the
holiday weekend. Morning lows will be quite pleasant (60s, with
some 50s possible for northwest AR) with afternoon highs returning
closer to early July norms. Weak mid-level troffing will develop
through the southern Plains by mid week, with low chances of
showers/storms returning.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ054>070.

AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jul 1, 12:50 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Thu Jul 1 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Thu Jul 1 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and embedded thunderstorms are ongoing across
much of eastern Oklahoma early this afternoon, while scattered
activity exists in western Arkansas. Heavy rainfall and localized
flash flooding remains the primary threat with these showers and
storms, with observed rainfall rates exceeding an inch per hour at
times. The axis of heavy rain, currently across parts of
northeast Oklahoma, will continue to sag southward through the
afternoon and into the evening. However, additional isolated to
scattered thunderstorms are expected to develop across northeast
Oklahoma and northwest Arkansas during the mid to late afternoon,
which could also lead to localized flash flooding due to the
already saturated conditions. A limited threat of damaging
downburst winds will also exist with storms this afternoon. Expect
coverage to diminish into the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Shower and storm chances will linger into Friday mainly across
southeast Oklahoma and west central Arkansas. After a dry and
pleasant holiday weekend, rain chances return for next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 1, 12:04 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     FLASH FLOOD      BROKEN ARROW            36.05N 95.79W
07/01/2021                   TULSA              OK   BROADCAST MEDIA

            WATER OVER 101ST STREET NEAR CEDAR RIDGE COUNTRY CLUB.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:43 PM CDTSpecial Weather StatementTSATulsa47 min
Jun 30, 10:20 PM CDTAreal Flood AdvisoryTSACreek, Tulsa115 min
Jul 1, 5:02 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Ottawa3 hr
Jul 1, 5:50 AM CDTFlash Flood WarningTSACraig, Delaware4 hr
Jul 1, 7:14 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner3 hr
Jul 1, 7:24 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers3 hr
Jul 1, 8:06 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner, Washington3 hr
Jul 1, 8:16 AM CDTAreal Flood AdvisoryTSAMuskogee, Wagoner3 hr
Jul 1, 8:27 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 1, 9:30 AM CDTFlash Flood WarningTSATulsa, Wagoner4 hr
Jul 1, 10:40 AM CDTFlash Flood WarningTSAWagoner3 hr
Jul 1, 10:57 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
Jul 1, 11:40 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 1, 12:02 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jul 1, 12:59 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jul 1, 1:42 PM CDTAreal Flood WarningTSAWagoner3 hr
Jul 1, 2:16 PM CDTRiver Flood AdvisoryTSATulsa4 hr
Jul 1, 2:32 PM CDTRiver Flood AdvisoryTSAMuskogee4 hr
Jul 1, 5:43 PM CDTRiver Flood WarningTSAOsage, Tulsa8 hr
Jul 1, 5:50 PM CDTRiver Flood WarningTSATulsa14 hr
Jul 1, 6:07 PM CDTRiver Flood WarningTSAMuskogee8 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.